Loss of Libido

Hi All

Looking for some advice as I am at my wits end here. Hubby and I were married in May 2014 - now after having overcome some issues in our marriage on both sides we had decided to work though things - all sounds good thus far! However, my sex drive has been on a downward spiral since well before we got married. I did have a hormonal coil (Mirena) which I thought was the culprit - I replaced this with a copper in August one to no avail.

When I say sex drive has gone down Im talking I NEVER want sex, like ever. I don't even want to do it DIY (sorrty TMI) Suffice to say this is causing real issues as hubby can't be in a sexless marriage and I would never expect anyone to be.

I am about to turn 30 - I am fit and healthy, I run half marathons, 10Ks, 10 Milers and 5Ks. I should be at my sexual peak but I feel like an old woman :(

Any advice before I go see my GP?

Thanks all!

 

 

Posts

  • If you and your husband have had a difficult time if it, could it be a trust issue or not wanting to share intimacy? Sorry if they are personal questions, I have been there myself and know it can.be very difficult. Could it be emotional rather than.physical?

    Are you stressed?

  • With no DIY that sounds like stress to me.  Sorry, not sure what else to say.  Lots of women go through periods in their life where they don't feel like sex.  Could you give yourself a bit of a break for a while, it does return lol!  I guess the important thing is to relax and give yourself time and also to reassure him that it doesn't mean you love him any less. xx

     

  • Hi all thanks for tour kind words! I managed to get an appointment with my GP for tomorrow as I think this is a bit more than just not freling like sex! Been going on a while! Like since we got married! I will let tou know how I go! X

  • BekhaGBekhaG Posts: 585 New bride

    It sounds emotionally caused to me- possibly caused by mild depression or stress? Are you placing too higher expectations on yourself/ marriage (feel you should be swinging from chandeliers when really nothing has changed?)? My advice would be to be as honest with your GP as pos and go easy on yourself.

  • Good luck at the GP - hope they can offer some advice!  I'd agree with the posters above though, it sounds like a stress thing especially when you say you've been through a lot recently.  I know that for me (and for other girlfriends!) the first thing to slip is libido when my relationship isn't quite in sync, it's often actually how I realise that something is really bugging me not just a surface problem.  It's great that you're open to talking about it and fixing it  fingers crossed for you!

  • Hi All

    Spoke to my GP and she prescribed me a mild anti depressant - citalopram - to try. She was really good and said couples therapy and sex therapy (which we don't get on NHS unfortunately) is a good idea (husband also suggested this)

    I will see how my anti depressants go before therapy as she said they may take a few weeks to work.

    Thanks again!

  • Citelopram is a starter anti depressant: do you mind me asking what mg you are on? They take about 3 weeks to kick it but you may feel a placebo uplift as soon as you start taking them. One of the main things I found when on citelopram was that it is incredibly important to stay hydrated. You need to drink at least 2 litres of water a day; feeling like you need to see whilst being thristy is a common side effect though! Drinking water is a really good natural mood enhancer anyway. I used to need to have a pint of water by the bed to drink the in the morning as it helped me get out of bed.

    Hope you feel better, I wish you all the best xx

  • 10mgs - I have been trying my best to stay hydrated - I am usually quite good at drinking my water at work and stuff! *although I do like coffee lol!*

    Started taking them a week ago today so I may be feeling the palcebo effect!

     

    I got a 4 week supply so will go back to Doctor before it runs out and see if I need my dose adjusted or just keep on the 10mgs!

     

  • 10mg is an anti anxiety dose, it should give you a perk but isn't enough that you will have withdrawal and problems coming off. I hope you feel better :)

  • BekhaGBekhaG Posts: 585 New bride

    I've had a lot of different anti Ds and valiums over the years (long time depression sufferer) and briefly went on citalopram the last time I was 'ill' and found it to be quite good. It definitely helped me cope better without making me feel numb. I was on a higher dose than 10mg and had no problems coming off it cold turkey but I am a bit cut throat like that- its not for everyone. Hopefully the Citalopram will help you feel brighter and more able to cope so you can start to tackle things.

    I've also had tons of therapy over the years and lots of different types (lucky me eh? I wouldn't wish bad mental health on my worst enemy!) and can honestly say give it a go- it will help you grow and develop as a person and hopefully either stop this happening again or give you the mental tools to cope if it does. Good luck xxx

  • Thanks LegacyofMrsM - I have never suffered from anxiety, just the feeling low and lack of sex drive! I will see what they doctor says when I go back at the end of my 4 week supply! I am beginning to feel a bit better but that may just be the placebo effect lol!

  • BekhaG - Thanks for your kind words. I will keep on my meds and see what my GP says at the end of the 4 week course. She was actually really good about me going to see her about not feeling myself - very understanding!

Sign In or Register to comment.